Alert archive / Arkansas / River Flood Advisories in 2023
River Flood Advisory 4, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Feb 7, 2023, 7:10 PM CST for Crawford County, Franklin County, Arkansas. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2023, 7:10 PM CST (01:10 UTC)
- Expired
- Feb 9, 2023, 8:15 AM CST
- In force
- 37 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 10.79 ft at Feb 9, 2023, 1:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Feb 7, 5:11 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 7, 5:11 PM CST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 511 PM CST Tue Feb 7 2023 ...New AVIATION... .SHORT TERM... (The rest of this afternoon and Tonight) Issued at 218 PM CST Tue Feb 7 2023 Surface frontal boundary remains mostly stationary across far southeast Oklahoma with noticeably cooler temperatures across the region this afternoon than recent days. Persistent southwesterly flow aloft from a slowly approaching upper low, atop a relatively moist airmass for this time of year continues to contribute to widespread light to moderate showers this afternoon. Rain amounts so far have been fairly light with some localized heavier totals near an inch, but look for some heavier precip to overspread the region later this afternoon and into tonight. The main focus will be across portions of southeast Oklahoma and into west central Arkansas, where isentropic ascent will be maximized near the 850mp frontal surface. Steepening mid level lapse rates as the mid level low moves closer to the region could produce some areas of elevated instability, especially along the Red River, leading to some scattered thunder potential heading into tonight. Anomalously high PWAT values for this time of year in this region could lead to some decent rain rates in any convective features that develop. Therefore, an axis of heavy rainfall could set up tonight, most likely near the frontal boundary across southeast Oklahoma and western Arkansas. One to two inches of rain will be possible tonight in these areas, with other locations seeing more scattered light to moderate rain through the night. Bowlan && .LONG TERM... (Wednesday through Tuesday) Issued at 218 PM CST Tue Feb 7 2023 The upper low begin to open up and eject out over the Southern Plains on Wednesday with precipitation continuing to overspread the region as widespread synoptic ascent moves overhead. The main focus for heavier precipitation will be the near stationary frontal boundary draped across southeast Oklahoma and into northwest Arkansas. An axis of heavy rainfall driven possibly by some convective elements given some slight elevated instability across southeast Oklahoma and western Arkansas, seems likely in this region throughout the day Wednesday. Rises on area rivers are expected and some localized flooding of rivers/streams and low lying areas also seems a good bet. Will hold off on a Flood Watch for now and leave it to the next shift to see how things are progressing in terms of rain rates and amounts with the next suite of data. Overall, the area of greatest rainfall will likely be within a narrow axis while other areas see more persistent light to occasionally moderate showers. Widespread one to two inches of additional rainfall is possible on Wednesday, especially south of I-40 with some localized areas possibly seeing more than two inches. The system will lift northeast of the region on Wednesday night into Thursday morning, with some lingering showers, possibly mixing with a few snow flakes along the Kansas border Wednesday night. No accumulations are expected as temperatures remain near or above freezing. Also as the system exits, a period of strong westerly winds gusts is expected on the backside of the surface low and a wind advisory could be needed for a short period for some gusts over 40 mph, especially in the terrain of northwest Arkansas. Seasonable conditions are expected on Thursday before the next wave dives southeast out of the Northern Plains and grazes northeastern portions of Oklahoma and northwest Arkansas Thursday night. Overall moisture will be lacking with this system, but a rain/snow mix is possible across far northeast Oklahoma and far northwest Arkansas Thursday night into Friday morning. Some places could pick up a couple tenths of accumulation on grassy surfaces, but overall impacts are not expected with this system. Mid level ridging will then build in this weekend with a return to sunny skies and southerly winds. Temperatures will respond accordingly with highs expected to be above normal Saturday into Monday. Another system looks to be on track for next week bringing another chance at seeing widespread rainfall, with more heavy rain potential setting up possibly next Tuesday and Wednesday. Bowlan && .AVIATION... (00Z TAFS) Issued at 505 PM CST Tue Feb 7 2023 Poor aviating conditions will exist through the period, with visibility reductions due to multiple rounds of rainfall, low ceilings and even some potential for thunderstorm impacts expected. Expect ceilings to decrease through the period, with IFR ceilings developing overnight at MLC and the NW AR terminals and tomorrow morning in NE OK. Will include a VCTS mention at FSM from 12-18Z tomorrow, with that site most likely to see TS impacts. MLC would have the next best potential, but currently feel the chance is below mentionable levels there. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 46 34 51 / 80 90 60 0 FSM 48 58 37 57 / 90 90 50 0 MLC 43 50 34 55 / 100 90 40 0 BVO 37 45 29 50 / 60 90 70 0 FYV 42 56 34 55 / 90 90 70 0 BYV 41 52 36 53 / 100 90 70 0 MKO 43 50 34 52 / 90 90 60 0 MIO 41 48 33 50 / 80 100 80 0 F10 41 47 33 52 / 90 90 50 0 HHW 48 57 34 57 / 100 90 30 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...22
Hazardous weather outlook, Feb 7, 4:56 PM CST, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CST Tue Feb 7 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CST Tue Feb 7 2023 ...PERIODS OF HEAVY RAINFALL THROUGH WEDNESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma into western Arkansas. ONSET...This evening. HEAVY RAIN. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Mainly southeast Oklahoma. ONSET...This evening. DISCUSSION... Areas of rain will become more widespread this evening and continue through the night as an upper level low approaches the area. There will be enough elevated instability for some thunderstorms across southeast Oklahoma and into west-central Arkansas. Additional rainfall amounts of a half inch approaching locally 2 inches will be possible through tonight. The higher end of these amounts look to be across southeast Oklahoma and western Arkansas, which could create the potential for localized flash flood conditions overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. THURSDAY...Winter Weather Potential...High Wind Potential. FRIDAY...High Wind Potential. SATURDAY...No Hazards. SUNDAY...High Wind Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Widespread rain along with chances for thunderstorms are forecast to be ongoing Wednesday morning, and continue through the day ahead of an upper level low pressure system moving into the region. The greater potential for thunder is forecast across southeast Oklahoma. Rain showers finally begin to taper off from southwest to northeast Wednesday night with the exiting low pressure system. Additional rainfall of a half inch to locally over one and a half inches will be possible Wednesday into Wednesday night. Again, the higher of these amounts are forecast over southeast Oklahoma into northwest Arkansas. Both areal flooding as well as main-stem river flooding could be possible with the multiple day rainfall. A second upper level low pressure system is forecast to quickly move across the region Thursday night and Friday. Indications show an isolated potential for a few snow flakes and or light snow to be possible near the Oklahoma Kansas border into far northwest Arkansas late Thursday night into early Friday morning. Little to no accumulations and no impacts are expected. Behind this second system, southerly winds return for the weekend and become gusty Sunday ahead of another low pressure system looking to move into the region early next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Data shows the greater potential for river flooding within the Illinois River and the Poteau River Basins. Those with interests along these rivers should continue to monitor latest forecasts. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 6:48 PM CST | River Flood Warning | TSA | Cherokee | 57 hr |
| Feb 7, 6:50 PM CST | River Flood Warning | TSA | Adair, Delaware | 47 hr |
| Feb 7, 6:51 PM CST | River Flood Advisory | TSA | Cherokee, Delaware | 41 hr |
| Feb 8, 12:13 AM CST | Flood Watch | TSA | Choctaw, Latimer, Pushmataha | 23 hr |
| Feb 8, 1:48 AM CST | Areal Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 7 hr |
| Feb 8, 7:54 AM CST | River Flood Warning | TSA | Pushmataha | 18 hr |
| Feb 8, 7:55 AM CST | River Flood Warning | TSA | LeFlore | 25 hr |
| Feb 8, 9:31 AM CST | Areal Flood Advisory | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 3 hr |
| Feb 8, 10:25 AM CST | Areal Flood Warning | TSA | Latimer, LeFlore, Pushmataha, Sequoyah | 19 hr |
| Feb 8, 11:58 AM CST | Areal Flood Advisory | TSA | Adair, Haskell, Latimer, Sequoyah | 10 hr |
| Feb 8, 12:43 PM CST | Areal Flood Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 9 hr |
Nearby
River Flood Advisories in Arkansas, 2023Every river flood advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.